Alert archive / New Mexico / High Wind Watches in 2018
High Wind Watch 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Feb 13, 2018, 2:22 PM MST for Eddy County, New Mexico. It took effect at Feb 15, 2018, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 13, 2018, 2:22 PM MST (21:22 UTC)
- In effect from
- Feb 15, 2018, 5:00 AM MST
- Expired
- Feb 14, 2018, 2:45 PM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
723 WWUS74 KMAF 132122 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 322 PM CST Tue Feb 13 2018 ...HIGH WIND WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING... .An upper level trough will approach the region on Thursday resulting in higher winds mixing down to the surface across the Guadalupe Mountains. NMZ027-TXZ258-141100- /O.NEW.KMAF.HW.A.0005.180215T0900Z-180216T0300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 222 PM MST Tue Feb 13 2018 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING... The National Weather Service in Midland/Odessa has issued a High Wind Watch, which is in effect from late Wednesday night through Thursday evening. * TIMING...Late Wednesday night through Thursday evening. * WINDS...35 to 45 mph with gusts up to 60 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles. Low flying light aircraft may experience severe turbulence. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
2 follow-up statements
128 WWUS74 KMAF 140849 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 249 AM CST Wed Feb 14 2018 ...HIGH WIND WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS THURSDAY MORNING THROUGH THURSDAY EVENING... .An upper level trough will approach the region on Thursday resulting in higher winds mixing down to the surface across the Guadalupe Mountains. NMZ027-TXZ258-142030- /O.EXT.KMAF.HW.A.0005.180215T1200Z-180216T0300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 149 AM MST Wed Feb 14 2018 ...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * TIMING...Thursday morning through Thursday evening. * WINDS...30 to 45 mph with gusts up to 60 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles. Low flying light aircraft may experience severe turbulence. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. && $$
958 WWUS74 KMAF 142145 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 345 PM CST Wed Feb 14 2018 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 PM MST THURSDAY FOR THE GUADALUPE MOUNTAINS... .An upper level trough will approach the region Thursday, resulting high winds mixing down to the surface through the Guadalupe Mountains. NMZ027-TXZ258-151045- /O.UPG.KMAF.HW.A.0005.180215T1200Z-180216T0300Z/ /O.NEW.KMAF.HW.W.0005.180215T0600Z-180216T0500Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 245 PM MST Wed Feb 14 2018 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 PM MST THURSDAY... * TIMING...From 11 PM this evening to 10 PM MST Thursday. * WINDS...Thursday...Southwest 30 to 45 mph with gusts to around 60 mph. Thursday evening...West 35 to 45 mph with gusts to around 60 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles. Low flying light aircraft may experience severe turbulence. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 13, 2:15 PM MST, 7 minutes earlier.
Area forecast discussion, Feb 13, 2:15 PM MST, 7 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
315 PM CST Tue Feb 13 2018
.DISCUSSION...
An upper trough extends to the southwest off the coast of
California. Surface winds this afternoon will be out of the south
bringing in an increase in moisture and allowing temperatures to
warm up into the 60s across most of the area. Due to the increase in
low-level moisture, patchy fog and/or low clouds will be possible
across eastern portions of the Permian Basin and the Lower Trans
Pecos tonight/Wednesday morning.
Not much change is expected in the upper pattern for Wednesday,
except an upper trough moving over the Pacific Northwest. This will
reinforce the upper trough off the coast of California. Surface
winds across the CWA will be out of the south to southwest with a
surface trough over the higher terrain. This will allow for
downslope warming causing temperatures to warm up into the 70s
across most of the area. The upper trough over the west coast begins
to move east on Thursday with the southern portion extending into
Southern California. A surface trough will be across much of the CWA
with southwest to west surface winds. This will cause temperatures
to warm up even further from the previous day. 50 knot 700 mb winds
are expected over the Guadalupe Mountains on Thursday so high winds
are possible across this area. A High Wind Watch is in effect for
the Guadalupe Mountains late Wednesday night through Thursday
evening.
The northern portion of the upper trough will break away from the
southern portion and move over the northern part of the country
sending a cold front southward into the CWA Friday morning. The
southern portion of the upper trough will be approaching the region
enhancing upper lift over the area. This upper lift will combine
with the lift from the front and low-level moisture present to
produce some precipitation. This front will cool temperatures down
into the 40s and 50s across much of the area on Friday.
Precipitation chances will increase even more Friday night/Saturday
morning. Temperatures will remain cool for Saturday but will warm up
a bit from the previous day with highs in the 50s and 60s.
On Sunday, the upper trough moves east of the region and surface
winds return to the south. This will allow temperatures to warm up
into the 60s and 70s. The models are developing another upper trough
over the western conus early next week possibly keeping upper lift
over the region. Temperatures are expected to be warm Sunday and
Monday but will cool on Tuesday as a cold front moves into the area.
A slight chance of rain remains in the extended forecast mainly
across the eastern CWA.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 43 76 52 81 / 0 0 0 0
Carlsbad 41 77 49 74 / 0 0 0 10
Dryden 46 71 52 77 / 0 0 0 0
Fort Stockton 41 79 54 80 / 0 0 0 0
Guadalupe Pass 47 70 47 65 / 0 0 10 10
Hobbs 40 75 49 72 / 0 0 0 10
Marfa 39 77 44 76 / 0 0 0 10
Midland Intl Airport 43 76 51 81 / 0 0 0 0
Odessa 41 76 50 80 / 0 0 0 0
Wink 41 77 48 80 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from late Wednesday night through Thursday
evening for Guadalupe Mountains of Eddy County.
TX...High Wind Watch from late Wednesday night through Thursday
evening for Guadalupe Mountains.
&&
67/80Hazardous weather outlook, Feb 13, 1:19 PM MST, 1 hour 3 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Midland/Odessa TX 219 PM CST Tue Feb 13 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-142030- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 219 PM CST Tue Feb 13 2018 /119 PM MST Tue Feb 13 2018/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Southwest winds of at least 35 to 45 mph sustained, and gusts 5near 6 mph, could affect Guadalupe Pass on Thursday. These winds will make driving difficult, especially for those driving high profile vehicles. A High Wind Watch is in effect for the Guadalupe Mountains Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
Nearby
High Wind Watches in New Mexico, 2018High Wind Watches in Texas, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.